MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE
Catalog Number SR55
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 2/26/2025.D4 batch #128d56.B3: exact date is unk.Assumed first month of the year.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the sr55 reload was received with no apparent damage.The reload had the swing tab in the locked position, the knife not completely in the doghouse and fully fired.It is possible that the knife exposed noted on the reload is consistent with the firing knob was not returned completely prior to opening the device causing that the knife not returned completely to its home position.Please reference the instruction for use for more information.No functional test was performed.The event described could not be confirmed as the reload was received fully fired.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: do not forcibly the firing knob when it is in the pre-firing position and/or the alignment/latching lever is not engaged, as this action may prevent the instrument from firing properly.The firing knob can not be rotated from its pre-firing position unless the alignment/latching lever is engaged.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 128d56, and no non-conformances were identified.The lot#159d48 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: 1.Did the device staple? no, the device was not staple, stapler got locked out.2.If the device stapled, was the staple line complete? no, staple got locked out and staple line was not formed.3.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? there was no stapling done.4.Did the device cut? no 5.If the device cut, was the cut line complete? no 6.Were the cut line and staple lines equal? no, the cut line and staple lines are not equal because cartridge did not fire.7.Was the device fired across a staple line? no, cartridge did not fire.8.Did the reload lock out and would not work? yes 9.Did the reload begin to staple and cut, but then jammed? no stapling begin, there was no staple and cut.10.Did the device staple, but there was no cut line? no, the device was not staple, and there was no cut line.11.How was the procedure completed? by other reload.12.Could you please clarify if there were any patient consequences? no 13.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a gastrectomy the device misfired.

Brand Name
55 MM NTLC SELECTABLE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21468732
Report Number3005075853-2025-01452
Device Sequence Number3410459
Product Code GDW
UDI-Device Identifier10705036002826
UDI-Public(01)10705036002826(17)290531(10)159D48(21)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR55
Device Lot Number159D48
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown